question-icon

What causes swelling at the injection site?

default
Posted on Wed, 23 Apr 2014
Question: I have been on dr prescibed testosterone for approx 4 months. My last shot was this past Saturday. On Monday i notice the site of the injection was swollen.Its not red or hot just swollen. The area is my glueus
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer: Monitor for redness, pain, fever and drainage! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this swelling that you noticed after your injection. This is not uncommon after intramuscular injections because blood can escape into the space and cause a swelling. This i itself is no problem as the blood is often cleared off by the body tissues. In some cases, it my develop into an abscess and this is when it becomes concerning. In this case, there would be pain, fever, redness and maybe a purulent drainage. For now, I will suggest that you simply monitor for these symptoms. If nothing worrisome comes up, then there is no need to seek for further medical attention. I hope this helps. i wish you well. Thanks for using our services and feel free to ask for more clarifications and information if need be. Dr. Ivo, MD.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes swelling at the injection site?

Brief Answer: Monitor for redness, pain, fever and drainage! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this swelling that you noticed after your injection. This is not uncommon after intramuscular injections because blood can escape into the space and cause a swelling. This i itself is no problem as the blood is often cleared off by the body tissues. In some cases, it my develop into an abscess and this is when it becomes concerning. In this case, there would be pain, fever, redness and maybe a purulent drainage. For now, I will suggest that you simply monitor for these symptoms. If nothing worrisome comes up, then there is no need to seek for further medical attention. I hope this helps. i wish you well. Thanks for using our services and feel free to ask for more clarifications and information if need be. Dr. Ivo, MD.